Alert archive / Wyoming / High Wind Warnings in 2007
High Wind Warning 26, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Dec 29, 2007, 12:37 PM MST. It took effect at Dec 29, 2007, 11:00 PM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2007, 12:37 PM MST (19:37 UTC)
- In effect from
- Dec 29, 2007, 11:00 PM MST
- Expired
- Dec 30, 2007, 11:12 AM MST
- In force
- 12 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 291937 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1237 PM MST SAT DEC 29 2007 ...VERY STRONG WINDS WILL RETURN TO PARTS OF SOUTHEAST WYOMING LATE THIS EVENING THROUGH SUNDAY... .HIGH PRESSURE OVER THE FOUR CORNERS REGION OF THE SOUTHWEST UNITED STATES WILL COMBINE WITH A DEVELOPING SURFACE PRESSURE TROUGH OVER THE NORTHERN GREAT PLAINS TONIGHT AND SUNDAY TO CREATE VERY STRONG AND GUSTY WIND CONDITIONS ACROSS SOUTHEAST WYOMING. WYZ061>067-069-300345- /O.UPG.KCYS.HW.A.0018.071230T0600Z-071231T0000Z/ /O.NEW.KCYS.HW.W.0026.071230T0600Z-071231T0000Z/ SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW... CENTENNIAL...GARRETT...LARAMIE...BUFORD...HORSE CREEK... WHEATLAND...GUERNSEY...CHEYENNE 1237 PM MST SAT DEC 29 2007 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SUSTAINED WEST WINDS OF 3O TO 45 MPH AND GUSTS TO AROUND 65 MPH CAN BE EXPECTED IN LOWER ELEVATION AREAS OF SOUTHEAST WYOMING...INCLUDING AREAS NEAR THE CITY OF CHEYENNE. IN THE MOUNTAINS...ALONG INTERSTATE 80 WEST OF CHEYENNE TO RAWLINS...AND IN THE VICINITY OF BORDEAUX ALONG INTERSTATE 25 IN PLATTE COUNTY ...EXPECT SUSTAINED WEST WINDS OF 35 TO 55 MPH GUSTING TO 75 MPH. LOCALIZED AREAS OF VISIBILITIES REDUCED TO LESS THAN A MILE CAN ALSO BE EXPECTED ALONG AREA ROADWAYS DUE TO BLOWING SNOW TONIGHT AND SUNDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VERY STRONG WINDS NEAR THE ELK MOUNTAIN AREA ALONG INTERSTATE 80...AND NEAR BORDEAUX ALONG INTERSTATE 25 CAN AND DO CREATE A SIGNIFICANT HAZARD TO TRAVEL. $$
3 follow-up statements
883 WWUS75 KCYS 300302 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 800 PM MST SAT DEC 29 2007 ...VERY STRONG WINDS WILL BLOW IN PARTS OF SOUTHEAST WYOMING LATER THIS EVENING THROUGH SUNDAY... .HIGH PRESSURE OVER THE FOUR CORNERS REGION OF THE SOUTHWEST UNITED STATES WILL COMBINE WITH A DEVELOPING SURFACE PRESSURE TROUGH OVER THE NORTHERN GREAT PLAINS LATER TONIGHT AND SUNDAY TO CREATE VERY STRONG AND GUSTY WINDS ACROSS SOUTHEAST WYOMING. WYZ061>067-069-301230- /O.CON.KCYS.HW.W.0026.071230T0600Z-071231T0000Z/ SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW... CENTENNIAL...GARRETT...LARAMIE...BUFORD...HORSE CREEK... WHEATLAND...GUERNSEY...CHEYENNE 800 PM MST SAT DEC 29 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST SUNDAY. WINDS WILL GRADUALLY INCREASE AFTER MIDNIGHT ACROSS THE REGION. SUSTAINED SPEEDS OF 30 TO 45 MPH WITH GUSTS UP TO 65 MPH CAN BE EXPECTED BY SUNDAY MORNING IN THE LOWER ELEVATIONS OF SOUTHEAST WYOMING. IN THE SOUTHEAST WYOMING MOUNTAINS...ALONG INTERSTATE 80 WEST OF CHEYENNE TO RAWLINS...AND ALONG THE STRETCH OF INTERSTATE 25 IN SOUTHERN PLATTE COUNTY...EXPECT SUSTAINED WINDS OF 40 TO 55 MPH GUSTING TO 75 MPH BY SUNDAY MORNING. AREAS OF BLOWING AND DRIFTING SNOW WILL BECOME MORE COMMON AS THE WINDS INCREASE. VISIBILITIES WILL BE LOCALLY REDUCED TO LESS THAN A MILE WHICH WILL CREATE HAZARDOUS DRIVING CONDITIONS LATER TONIGHT INTO SUNDAY. MOTORISTS SHOULD BE SURE TO CHECK THE LATEST ROAD AND WEATHER CONDITIONS BEFORE SETTING OUT. THOSE DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES MAY WANT TO DELAY TRAVEL ACROSS THE REGION UNTIL EARLY NEXT WEEK. $$
000 WWUS75 KCYS 301235 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 535 AM MST SUN DEC 30 2007 ...DANGEROUS WEST WINDS WILL BLOW OVER PARTS OF SOUTHEAST WYOMING TODAY... .THERE WILL BE AN INCREASING DIFFERENCE IN PRESSURE ACROSS WYOMING TODAY BETWEEN HIGH PRESSURE TO THE SOUTH AND A LOW TO THE NORTH. VERY STRONG WINDS ALOFT WILL ALSO BE MIXING DOWN TO THE SURFACE. WYZ061>067-069-301930- /O.CON.KCYS.HW.W.0026.000000T0000Z-071231T0000Z/ SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW... CENTENNIAL...GARRETT...LARAMIE...BUFORD...HORSE CREEK... WHEATLAND...GUERNSEY...CHEYENNE 535 AM MST SUN DEC 30 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. WEST WINDS WILL CONTINUE TO INCREASE ACROSS SOUTHEAST WYOMING EARLY THIS MORNING AND BY 8 AM MST...SUSTAINED WIND SPEEDS WILL BE FROM 30 TO 45 MPH. GUSTS AROUND 60 MPH CAN BE EXPECTED AT THE LOWER ELEVATIONS WITH 70 MPH GUSTS IN AND ALONG THE MOUNTAINS. THE STRONG WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW WITH VISIBILITIES LOCALLY REDUCED BELOW A MILE CAUSING HAZARDOUS DRIVING CONDITIONS. TRAVELERS ARE URGED TO CHECK THE LATEST ROAD AND WEATHER CONDITIONS BEFORE SETTING OUT. THOSE DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES MAY WANT TO POSTPONE THEIR TRAVEL. $$ JLH
000 WWUS75 KCYS 301812 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1112 AM MST SUN DEC 30 2007 ...HIGH WIND WARNING CANCELED... .A TIGHT PRESSURE GRADIENT IS CONTINUING TO CREATE BRISK WINDS AND AREAS OF BLOWING SNOW IN SOUTHEAST WYOMING. HOWEVER THE WINDS ARE BELOW HIGH WIND WARNING CRITERIA. WEST TO SOUTHWEST WINDS GUSTING ABOVE 40 MPH WILL STILL BE POSSIBLE FOR THE REMAINDER OF THE DAY. WYZ061>067-069-301915- /O.CAN.KCYS.HW.W.0026.000000T0000Z-071231T0000Z/ SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW... CENTENNIAL...GARRETT...LARAMIE...BUFORD...HORSE CREEK... WHEATLAND...GUERNSEY...CHEYENNE 1112 AM MST SUN DEC 30 2007 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE HIGH WIND WARNING. WEST TO SOUTHWEST WINDS GUSTING ABOVE 40 MPH WILL CONTINUE THE REMAINDER OF THE AFTERNOON AND CAUSE AREAS OF BLOWING SNOW. HOWEVER THE WIND GUSTS WILL REMAIN BELOW HIGH WIND WARNING CRITERIA THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELED. $$ GRIFFITH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 29, 12:36 PM MST, 1 minute earlier.
Area forecast discussion, Dec 29, 12:36 PM MST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1236 PM MST SAT DEC 29 2007
.SHORT TERM...TONIGHT THROUGH MONDAY...
INTERESTING SHORT TERM AS SEVERAL ISSUES ARE COMING TOGETHER. HAVE
DECIDED TO UPGRADE THE HIGH WIND WATCH TO A WARNING AS EVERYTHING
POINTS TO WINDS HOWLING FROM AROUND MIDNIGHT TONIGHT THROUGH ALL
DAY ON SUNDAY. IN ADDITION SNOW SHOULD BEGIN IN EARNEST OVERNIGHT
AND THE SNOW TOTALS THEMSELVES WOULD PROBABLY ONLY WARRANT A SNOW
AND BLOWING SNOW ADVISORY BUT WITH THE GUSTS OVER 70 MPH IN THE
MOUNTAINS AND WIND CHILLS BELOW MINUS 30 WENT AHEAD AND ISSUED A
WINTER STORM WARNING FOR ZONES 61 AND 63. THE SNOW AND STRONGEST WINDS
WILL PERSIST MOST OF THE DAY SUNDAY BEFORE WINDING UP SUNDAY
EVENING. HAVE KEPT SOME SHOWERS IN THE MOUNTAINS ON MONDAY. IN
ADDITION MONDAY SHOULD CONTINUE TO BE ON THE BREEZY SIDE SO WILL
CONTINUE TO SEE SOME BLOWING SNOW.
SUNDAY SHOULD BE A LITTLE WARMER BUT WITH THE WINDS PROBABLY WILL
NOT FEEL AS THOUGH IT IS. THEN IT WILL BE COLDER AGAIN ON MONDAY
IN THE WAKE OF SUNDAYS STORM.
.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...
VERY LITTLE CHANGES NEEDED WITH THE EXTENDED FORECAST PERIODS
TODAY AS INHERITED FORECAST AND MODELS HAVE BEEN PRETTY CONSISTENT
WITH THE OUTLOOK INTO NEXT WEEK.
MONDAY NIGHT THE AREA WILL STILL BE BENEATH A BAROCLINIC ZONE
BETWEEN THE APPROACHING UPPER RIDGE AND THE VERY COLD TROUGH OVER
THE NORTHERN MISSISSIPPI VALLEY. AGAIN WITH THIS FORECAST
PACKAGE...THE VORTICITY IN THE NORTHWEST FLOW ALOFT APPEARS TO BE
CHANNELED AND SHOULD NOT PROVIDE ENOUGH SUPPORT FOR WIDESPREAD
SHOWER ACTIVITY. WILL KEEP THE SLIGHT CHANCE FOR THE MOUNTAINS
DURING THIS PERIOD EXPECTING THAT OROGRAPHIC SUPPORT MAY BE ENOUGH
TO CAUSE A FEW SNOW SHOWERS OVER THE HIGHER TERRAIN.
THE UPPER LEVEL RIDGE WILL MOVE EAST OVER THE AREA BEGINNING
TUESDAY AND CONTINUING THROUGH THURSDAY...WITH A WARMING TREND
SLOWLY BEGINNING TUESDAY. WARMING TREND WILL BE SLOW DUE TO
EXISTING SNOW COVER ACROSS THE AREA...AND HAVE NOT RAISED VALUES
QUITE AS HIGH AS THE MODEL GUIDANCE SUGGESTS FOR WEDNESDAY. HAVE
KEPT FORECAST CLOSE TO GUIDANCE IN THE MID-40S THURSDAY...SINCE
ABUNDANT SUNSHINE TUESDAY AND WEDNESDAY...AND TEMPERATURES WELL
ABOVE FREEZING WEDNESDAY SHOULD DECREASE OUR REMAINING SNOW COVER
SIGNIFICANTLY.
UPPER LEVEL FLOW WILL TRANSITION TO THE SOUTHWEST THURSDAY NIGHT
THROUGH SATURDAY...WITH SOME WEAK DISTURBANCES MOVING THROUGH THE
FLOW. STRONG WINDS WILL RETURN ALOFT AND CREATE GUSTY WIND
CONDITIONS WITH THE PASSAGE OF A WEAK PACIFIC COLD FRONT EARLY
FRIDAY. THIS FRONT WILL ACT TO COOL HIGH TEMPERATURES JUST
SLIGHTLY...DOWN INTO THE LOWER 40S WHICH IS STILL ABOUT 5 DEGREES
ABOVE NORMAL FOR EARLY JANUARY. SURFACE PRESSURE GRADIENT WILL
CONTINUE TO SUPPORT DOWNSLOPE BOUNDARY LAYER WINDS THROUGH
SATURDAY SO WILL KEEP AREAS IN THE LEE OF THE MOUNTAINS DRY...BUT
WILL CONTINUE TO MENTION A CHANCE FOR PRECIPITATION IN THE
MOUNTAINS. CARPENTER
&&
.AVIATION...STRONG WINDS WILL CONTINUE TO PRODUCE MOUNTAIN WAVE
TURBULENCE AND THIS WILL ONLY GET WORSE AS THE WINDS INCREASE
DRAMATICALLY OVERNIGHT. MAINLY MID CLOUD CEILINGS OUTSIDE THE
MOUNTAINS. SNOW WILL DEVELOP OVER THE MOUNTAINS AND WILL PRODUCE
IFR/LIFR CONDITIONS. IN ADDITION THE WINDS WILL CAUSE AREAS OF
BLOWING SNOW THAT WILL REDUCE VISIBILITIES TO BELOW ONE MILE.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING FROM 5 PM SATURDAY TO 5 PM SUNDAY FOR
WYZ061-WYZ063.
HIGH WIND WARNING FROM 11 PM SATURDAY TO 5 PM SUNDAY FOR WYZ061-
WYZ062-WYZ063-WYZ064-WYZ065-WYZ066-WYZ067-WYZ069.
NE...NONE.
&&
SHORT TERM/AVIATION...GRIFFITH
LONG TERM....SJCHazardous weather outlook, Dec 29, 12:14 PM MST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1214 PM MST SAT DEC 29 2007 WYZ061>067-069-301915- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- 1214 PM MST SAT DEC 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THIS AFTERNOON SOUTHWEST WINDS OF 15 TO 30 MPH GUSTING TO 40 MPH WILL CONTINUE TO CAUSE REDUCED VISIBILITIES IN AREAS OF BLOWING AND DRIFTING SNOW. THERE WILL ALSO BE SOME LIGHT SNOW SHOWERS OVER THE SIERRA MADRE AND SNOWY RANGES. OVERNIGHT THE WINDS WILL INCREASE EVEN MORE...WITH A HIGH WIND WATCH FOR GUSTS IN EXCESS OF 60 MPH IN EFFECT BEGINNING AT 11 PM. IN ADDI TON A WINTER STORM WARNING HAS BEEN ISSUED FOR SOUTHERN CARBON AND SOUTHWEST ALBANY COUNTIES FOR A COMBINATION OF WINDS...SNOW AND WIND CHILLS. THE WARNED AREA WILL SEE 6 TO 10 INCHES OF SNOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WINTER STORM WARNING AND HIGH WIND WATCH WILL REMAIN IN EFFECT ON SUNDAY. SNOW SHOWERS WILL BE LIKELY IN THE MOUNTAINS ON SUNDAY. BOTH THE WIND AND SNOW SHOWERS WILL SLOWLY DECREASE SUNDAY NIGHT...BUT IT WILL BE COLD AND WINDY THROUGH MONDAY NIGHT. TEMPERATURES WILL BEGIN A WARMING TREND ON TUESDAY. .SPOTTER INFORMATION STATEMENT... REPORTS OF SNOWFALL AND ANY WIND DAMAGE CAN BE REPORTED TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-WYZ059-060-068-070-301915- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-GOSHEN-PINE BLUFFS- 1214 PM MST SAT DEC 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT WEST TO SOUTHWEST WINDS OF 15 TO 20 MPH WILL CAUSE LOCALLY REDUCED VISIBILITIES IN PATCHY BLOWING AND DRIFTING SNOW THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY IT WILL BE WINDY WITH A FEW LIGHT SNOW SHOWERS ON SUNDAY. WEST TO NORTHWEST WINDS WILL BLOW AT 20 TO 30 MPH. WINDY AND COLDER CONDITIONS ARE EXPECTED SUNDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Dec 29, 7:43 AM MST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
743 AM MST SAT DEC 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 AM NON-TSTM WND GST 8 SW CHEYENNE 41.06N 104.90W
12/29/2007 M63 MPH LARAMIE WY DEPT OF HIGHWAYS
WYDOT SITE WYO HILL ON I-25
&&
JLHThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 4:33 AM MST | High Wind Watch | CYS | 8 hr | |
| Dec 29, 12:00 PM MST | Winter Storm Warning | CYS | 23 hr |
Nearby
High Wind Warnings in Wyoming, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.